Posted by: BC | 2009-09-01

Metformin (Glucophage)


I have been on Metformin for the last 4years. I cycle and have been getting heavy legs lately. I checked on the internet that Metformin causes Lactic Acidosis. Could this be the reason for the pain in my legs due to lactic acid build up. I stopped taking metformin for 3 weeks to see if there was a difference, seems that my legs have improved, but now my sugar levels are going crazy. I started taking the pills again.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Although LA is rare (and potentially fatal), it is generally advised that you should report unusually sore, weak or aching muscles to your prescriber if you are taking metformin. Other symptoms may include general discomfort/weakness/dizziness/drowsiness.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.